Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Have dark brown discharge, after periods, taking yaz. Medicine side effect, continue pill?

Hi Samuel,
I have been on Yaz (the pill) for a month and a half - I have had my menstrual cycle a week and a half ago and since my period has ended, I have had dark brown discharge and I am extremely concerned. Can you advise if this is a known side effect of Yaz? Furthermore, should I continue taking this pill?
Kindly let me know....
Wed, 26 Jun 2013
Report Abuse
OBGYN 's  Response
Hi,
Irregular uterine bleeding is seen during the first two to three months of use of the pill and if it does not settle down by then, it would be better to change over to another pill. Drosperinone, one of the contents of this pill is said to increase the risk of thromboembolism and hence proper monitoring is needed and in the event of any doubt, change of pill is necessary. Hope your query is clarified. Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Hormonal contraceptive


Have dark brown discharge, after periods, taking yaz. Medicine side effect, continue pill?

Hi, Irregular uterine bleeding is seen during the first two to three months of use of the pill and if it does not settle down by then, it would be better to change over to another pill. Drosperinone, one of the contents of this pill is said to increase the risk of thromboembolism and hence proper monitoring is needed and in the event of any doubt, change of pill is necessary. Hope your query is clarified. Take care.